question-icon

Suggest treatment for breast cancer

default
Posted on Tue, 27 Jun 2017
Question: what medications bring on bipolar like symptoms. I had breast cancer in 2016 and near the end of the 4 month chemotherapy treatment I developed these symptoms and was treated with a bipolar drug but only for about 2-3 months. Last time was April 2016. Physician said I was not bipolar. Iwas advised to tell my family that if ever I am hospitalized make them aware of what could happen so there is not a repeat of these symptoms.
doctor
Answered by Dr. Alexander H. Sheppe (57 minutes later)
Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks for your question.

The most common medication that causes symptoms similar to bipolar mania is the steroid class of medications. This includes medications such as prednisone and dexamethasone. These medications are frequently used in the treatment of cancer. Advise your doctors that you have had a bad reaction to these medications before, and they can find other ways of managing it.

Dr Sheppe
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2240 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for breast cancer

Brief Answer: Consultation Detailed Answer: Hello, and thanks for your question. The most common medication that causes symptoms similar to bipolar mania is the steroid class of medications. This includes medications such as prednisone and dexamethasone. These medications are frequently used in the treatment of cancer. Advise your doctors that you have had a bad reaction to these medications before, and they can find other ways of managing it. Dr Sheppe